MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; COATED CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; COATED CATHETER
Model Number 087016
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter prematurely deflated upon removal from the patient.The complainant advised that 'saline" was used to inflate the foley.The complainant advised via email on 23-april-2019 that she was mistaken about the use of saline and that the foley was inflated with sterile water.Per evaluation it was found on 12-july-2019 that the catheter inflation lumen had a blockage.
 
Additional Manufacturer Narrative
The reported event was confirmed.A latex foley catheter was returned.Methylene blue in inserted into the inflation lumen using a slip tip syringe in an attempt to find the occlusion.There was one occlusion about an inch from the balloon.The shaft was cut behind the occlusion and the balloon still did not deflate.The shaft was then cut even closer to the balloon until the balloon deflated.The final occlusion was right next to the balloon.The potential root cause could be due to a kinked lumen or foreign material.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the foley catheter prematurely deflated upon removal from the patient.The complainant advised that 'saline" was used to inflate the foley.The complainant advised via email on (b)(6) 2019 that she was mistaken about the use of saline and that the foley was inflated with sterile water.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL
Common Device Name
COATED CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8848210
Report Number1018233-2019-04388
Device Sequence Number11445799
Product Code EZC
UDI-Device Identifier00801741039232
UDI-Public(01)00801741039232
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number087016
Device Catalogue Number087016
Device Lot NumberMCCW3767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1